I Had A Minor Female Procedure Done ~ for women only

Magnolia Trees

Half of an abortion cocktail was proscribed.

 

I had to take the medication, as prescribed, every six hour on the day before the scheduled procedure. This medication causes the uterus to dilate.

Why I initially sought treatment was for Post Menopausal Bleeding. I’m 71-years-old and started spotting/light bleeding for five days then the bleeding would stop. It would start again a week later light bleed/spotting for six days. So I was bleeding lightly twice a month.

I sought treatment immediately after the first bleeding. A sonogram was ordered and on a later date, this procedure, a biopsy to see if the cause was cancer. Then it became scary, but I am a calm person by nature. I know my body and felt the bleeding was related to physical exertion. Still the word “cancer” is daunting and plaguing. The doctor told me the medication would cause some cramping. I knew all bases had to covered. I will find out the results of the sonogram and the biopsy in a few days. That is NOT what this article is about.

The day after the biopsy, I was ill. bleeding had increased. I figured the meds and dilation had caused that. However, I was nauseous to the point I could not get food down, had body aches, and was exhausted to the point that I thought not only could I not stand, I could not sit. That first day after the biopsy, I slept for 9 hours during the day and then my usual  8 at night, a deep sleep both times. This feeling of sickness lasted four days. Finally, today I got up with my usual energy and have started my morning — and I thought, Oh, Good Lord, that medication was very, very toxic.

Yesterday, I had an email exchange with a senior woman who had a hysterectomy for bleeding fibroids a few years ago. She’s the type who always puts family before herself and put off taking care of the bleeding. She wound up hemorrhaging. At that point, the doctors told her that her hemoglobin count was so low it was scary. Since the hysterectomy, she’s been fine. After all, by the time you get to Medicare, what does a woman need a uterus for?

My friend thought although I went through difficult side effects from the medication, and that the doctor should have alerted me to them, it’s something I had to go through because Post Menopausal Bleeding is no joke.

I should’ve read the paper that came from the pharmacy with the side effects, or looked them up online. I was fixated on the word “cancer” and I didn’t. So, I was completely taken by surprise.

I wonder what the experiences of other senior women with Post Menopausal Bleeding have been, and also women who have taken similar drugs for dilation purposes for other reasons. If you are a woman who took the meds for an abortion there will be absolutely no judgement here!!! I’m only interested in the actual physical/emotional experiences of women (and their caretakers) with Post Menopausal Bleeding and dilating drugs.